MAUDE Adverse Event Report: SEE H.10 PRESIDIO 18 CERE 12MMX40CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 PRESIDIO 18 CERE 12MMX40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418124030
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as phone and email address are not available / unknown.[conclusion]: the healthcare professional reported that during the coil embolization procedure, the 12 mm x 40 cm presidio 18 cerecyte coil (pc418124030 / s11222) failed to re-sheath.The coil was replaced.It was confirmed that the sheath introducer was not kinked/bent, compressed, cracked or separated prior to the use of the coil.No damage was noted on the inner packaging of the device.There was no report of any procedural delay from the reported issue.There was no report of any patient injury or adverse event as a result of the reported issue.The presidio 18 cerecyte coil was returned for evaluation and analysis.The coil was observed to be kinked and stretched.The investigational finding is documented below.Investigation summary: the device was returned with the embolic coil unsheathed.The coil was observed to be stretched.Kinks were observed on the device positioning unit (dpu) core wire at approximately 48 cm and 116 cm from the proximal end of the device.The dpu core wire was seen protruding from the skive of the introducer.The dpu entered the distal end of the re-sheathing tool outside the introducer.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.The coil was observed to be kinked and stretched.The articulating joint was seen intact.The distal outer sheath had not been softened, indicating that the detachment process had not been initiated.The skive had been widened at the area where the dpu core wire was seen protruding from it.The v-notch of the re-sheathing tool was seen damaged with a fracture going down its center.A review of manufacturing documentation associated with this lot (s11222) presented no issues during the manufacturing or inspection processes related to the reported complaint.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint of coil introducer prescore rupture is confirmed.The dpu core wire was seen protruding from the skive of the introducer.The complaint of coil introducer zipping difficulty-rezipping is confirmed.The skive had been damaged so that the introducer could not re-zip correctly.Damaged skives and kinked core wires may cause the dpu core wire to protrude from the skive.The damaged v-notch and introducer indicate that the device was not unlocked according to the instruction for use (ifu), which states to pull the introducer from the re-sheathing tool at a 45° angle.Failure to do so may cause damage to the introducer, which in turn may cause zipping difficulties.The embolic coil was observed to be stretched and kinked, which are indications of excessive pull force applied to the device.There is no information stating at what point the coil was damaged.It is likely that the device was attempted to be re-sheathed and re-zipped, and the coil was damaged during removal after there was trouble re-zipping.Devices undergo 100% in-process inspection along the entire embolic coil.In addition, 100% of devices are verified to have correct zipping functionality.It is unlikely that the device left the manufacturing facility with the observed failures.Coil kinked and stretched are known potential issues associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink and stretching from occurring.The coil kinked and stretched condition were not originally reported with the complaint.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the observed kinked and stretched coil could not be conclusively determined; however, the likely cause is applied excessive force.The coil may have sustained the kinked and became stretched during the re-sheathing attempt.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the 12 mm x 40 cm presidio 18 cerecyte coil (pc418124030 / s11222) failed to resheath.The coil was replaced.It was confirmed that the sheath introducer was not kinked/bent, compressed, cracked or separated prior to the use of the coil.No damage was noted on the inner packaging of the device.There was no report of any procedural delay from the reported issue.There was no report of any patient injury or adverse event as a result of the reported issue.The presidio 18 cerecyte coil was returned for evaluation and analysis.The coil was observed to be kinked and stretched.

Brand Name
PRESIDIO 18 CERE 12MMX40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8250621
Report Number3008114965-2019-00882
Device Sequence Number16626634
Product Code HCG
UDI-Device Identifier00878528003243
UDI-Public00878528003243
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberPC418124030
Device Lot NumberS11222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2019
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1